MAUDE Adverse Event Report: ARTHROCARE CORP. SMARTSTITCH PP CONNECTOR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SMARTSTITCH PP CONNECTOR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number OM-8010
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported smart stitch pp connector, intended for use in treatment, was returned for evaluation.It was reported that while preparing for the application while loading the suture, the device failed and the tip fell off.A relationship between the device and reported incident was established.Visual evaluation shows the device with a broken/detached grasper at distal end and loaded with an empty suture cartridge.The connector was received with the s-clamp unhooked from the s-hook.The grasper (s-clamp) was returned.During functional evaluation the connector was successfully adapted in to a smart stitch device (om-8000) and operates as intended.Further functional tests were not possible due to the damage of the connector.Internal investigation indicates the failure cause for upper s-clamp coming loose or breaking is due to a dimensional discrepancy on the s-hook component.Changes to the component have been implemented to prevent this failure.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that while preparing for the application while loading the suture, the device failed and the tip fell off.

Brand Name
SMARTSTITCH PP CONNECTOR
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9965541
Report Number3006524618-2020-00190
Device Sequence Number10948124
Product Code GAT
UDI-Device Identifier00817470006971
UDI-Public00817470006971
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOM-8010
Device Catalogue NumberEDOM-8010
Device Lot Number2006017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2018
Initial Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1